Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 34, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 1, 2018, 4:13 PM CDT for Kenosha County, Racine County, Wisconsin. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2018, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 1, 2018, 4:30 PM CDT
- In force
- 17 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kenosha County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 65 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:23 PM CDT | TSTM WND GST 40 | 2 Nw Winthrop Harbor, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:04 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
854
WUUS53 KMKX 012113
SVRMKX
WIC059-101-012200-
/O.NEW.KMKX.SV.W.0034.180701T2113Z-180701T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
413 PM CDT SUN JUL 1 2018
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Northeastern Racine County in southeastern Wisconsin...
Kenosha County in southeastern Wisconsin...
* Until 500 PM CDT.
* At 413 PM CDT, a severe thunderstorm was located over Pleasant
Prairie, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Sturtevant,
Paddock Lake, Camp Lake, Wind Point, Caledonia, Salem, Bristol,
Elmwood Park, North Bay and Franksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Wisconsin.
LAT...LON 4250 8815 4284 8792 4284 8784 4285 8782
4285 8781 4278 8774 4275 8775 4270 8776
4266 8778 4265 8780 4258 8780 4249 8779
TIME...MOT...LOC 2113Z 204DEG 38KT 4255 8794
HAIL...<.75IN
WIND...60MPH
$$
SPM2 follow-up statements
774
WWUS53 KMKX 012120
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
420 PM CDT SUN JUL 1 2018
WIC059-101-012200-
/O.CON.KMKX.SV.W.0034.000000T0000Z-180701T2200Z/
Racine WI-Kenosha WI-
420 PM CDT SUN JUL 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN RACINE AND EASTERN KENOSHA COUNTIES...
At 419 PM CDT, a severe thunderstorm was located over Kenosha, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Sturtevant, Wind
Point, Caledonia, Elmwood Park, North Bay and Franksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Wisconsin.
LAT...LON 4250 8797 4284 8789 4284 8784 4285 8781
4278 8774 4275 8775 4270 8776 4266 8778
4265 8780 4258 8780 4249 8779
TIME...MOT...LOC 2119Z 207DEG 39KT 4257 8781
HAIL...<.75IN
WIND...60MPH
$$
WOOD329
WWUS53 KMKX 012130
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
430 PM CDT SUN JUL 1 2018
WIC059-101-012139-
/O.CAN.KMKX.SV.W.0034.000000T0000Z-180701T2200Z/
Racine WI-Kenosha WI-
430 PM CDT SUN JUL 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RACINE AND
EASTERN KENOSHA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Wisconsin.
LAT...LON 4250 8797 4284 8789 4284 8784 4285 8781
4278 8774 4275 8775 4270 8776 4266 8778
4265 8780 4258 8780 4249 8779
TIME...MOT...LOC 2128Z 204DEG 38KT 4268 8775
$$
WOODWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:23 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 1, 2:23 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
223 PM CDT Sun Jul 1 2018
.DISCUSSION...
Rest of this afternoon into tonight - Confidence...Medium
Will let Excessive Heat Warning drop off at 4 pm here with
increasing shower/thunderstorm threat/cloud cover. Mid level
energy continues to pivot to our northeast with best dynamics and
0-6km shear to our north though the northern cwa is closer to the
better energy. Plenty of instability ahead of the front. Meso
progs continue to bring these storms across the cwa by 22 or 23z.
Then another small chance of additional showers or a pop up storm
with lower level wind shift line. The winds then do shift westerly
bringing in clearing skies.
Monday - Confidence...Medium
Surface ridging looks to be dominant. Airmass much more
comfortable with somewhat cooler air and much lower dew points. 925
temps will be lower in the 20-22c range.
Monday night and Tuesday...Forecast Confidence Is Medium.
A strong, west/southwest upper flow will extend across the U.S.
Canadian border areas, with an upper ridge across the ohio River
valley. *50 mb winds become more south on Tuesday, as the
Very warm and more humid air begins to return mainly west areas.
Increasing CAPE of 500 to 1000 Joules/kg also returns west, but
any forcing is weak, as surface high pressure remains over the
Great Lakes.
Independence Day and evening...Forecast Confidence Is Medium.
The mid/upper ridge pushes into southern Wisconsin a little more
with thee upper jet across southern Canada.
Very warm and more humid air will return. Instability and
increasing CAPE also return, especially west areas, but forcing
remains weak. A few models are showing some thunderstorms along
the lake breeze front, but this is often overdone.
Thursday Through Sunday...Forecast confidence is medium:
Models are showing a rather strong shortwave in the northern
stream jet across south central Canada north of lake Superior late
Wednesday night and Thursday morning, so we will have a chance of
thunderstorms with a weak cold front later Thursday and Thursday
night.
Surface high pressure builds across the lake Superior area Friday
and is centered over the Great lakes Saturday.
Temperatures should reach up near 90 once again Thursday (with
heat indices pushing 100). Then temperatures should cool back a
few degrees Friday and Saturday, somewhat closer to normal values
for early July.
As the high shifts a little east Sunday, a weak south flow is
expected to warm temperatures again.
&&
.AVIATION(21Z TAFS)...Low pressure passing to the north with
broken convection ahead of the cold front. Gusty southerly winds
will be shifting to the west early. Better dynamics/shear focusing
best severe potential to the north of TAF sites. Meso models
hinting at some renewed shower potential early this evening. High
pressure proggd to settle in for Monday with quiet conditions and
a lighter wind regime.
&&
.MARINE...No changes planned to Small Craft Advisory. A gusty
southerly wind regime will shift to the southwest then west this
evening in the wake of a frontal passage. A period of storms will
also affect the nearshore waters the rest of this afternoon.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Excessive Heat Warning until 4 PM CDT this afternoon for WIZ065-
066-070>072.
LM...Small Craft Advisory until 7 PM CDT this evening for LMZ644>646.
Small Craft Advisory until 10 PM CDT this evening for LMZ643.
&&
Tonight/Monday and Aviation/Marine...Collar
Monday Night through Sunday...HentzHazardous weather outlook, Jul 1, 4:07 PM CDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 407 PM CDT Sun Jul 1 2018 WIZ046-047-051-052-056>060-062>072-022115- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 407 PM CDT Sun Jul 1 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Thunderstorms will exit far eastern Wisconsin early this evening. There is a Tornado Watch in effect for far eastern Wisconsin until 7 pm. Severe thunderstorms including damaging winds and a tornado is possible. There is a moderate swim risk today for beaches in Sheboygan and Ozaukee County. Breaking waves and currents are expected. Stay away from dangerous areas like piers, breakwalls, and river outlets. .DAYS TWO THROUGH SEVEN...Monday through Sunday There are chances for thunderstorms at times Wednesday into Thursday evening. Heat index values could approach 100 degrees on Independence Day and again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation ongoing but will end early this evening. LMZ643>646-022115- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 407 PM CDT Sun Jul 1 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight A Small Craft Advisory is in effect into this evening due to gusty southerly winds. The highest waves will be toward Sheboygan and out toward open water. A Tornado Watch is in effect until 7 pm. Severe thunderstorms including damaging winds and a waterspout possible. .DAYS TWO THROUGH SEVEN...Monday through Sunday There are chances for thunderstorms at times Wednesday into Thursday evening. Collar www.weather.gov/mkx
In the hours before
Special weather statement, Jul 1, 3:32 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
332 PM CDT SUN JUL 1 2018
WIZ065-066-012100-
Waukesha-Milwaukee-
332 PM CDT SUN JUL 1 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MILWAUKEE AND
SOUTHEASTERN WAUKESHA COUNTIES...
At 332 PM CDT, a strong thunderstorm was located over New Berlin,
moving northeast at 45 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Milwaukee, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield,
Greenfield, Menomonee Falls, Muskego, Greendale, Hales Corners, Elm
Grove, West Milwaukee, Butler, State Fair Park, Mitchell Park Domes,
Milwaukee Co Zoo and Miller Park.
LAT...LON 4307 8787 4284 8808 4296 8826 4317 8804
4302 8796
TIME...MOT...LOC 2032Z 221DEG 40KT 4297 8810
SPMLocal storm report, Jul 1, 3:34 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND GST SHEBOYGAN FALLS 43.73N 87.82W
07/01/2018 E60 MPH SHEBOYGAN WI TRAINED SPOTTER
&&
HALBACHLocal storm report, Jul 1, 3:36 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG SHEBOYGAN 43.76N 87.71W
07/01/2018 SHEBOYGAN WI 911 CALL CENTER
MULTIPLE TREES REPORTED DOWN IN SHEBOYGAN.
&&
HALBACHSpecial weather statement, Jul 1, 3:36 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
336 PM CDT SUN JUL 1 2018
WIZ058-059-064-065-012115-
Dodge-Waukesha-Washington-Jefferson-
336 PM CDT SUN JUL 1 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WAUKESHA...
SOUTHWESTERN WASHINGTON...NORTHEASTERN JEFFERSON AND SOUTHEASTERN
DODGE COUNTIES...
At 335 PM CDT, a strong thunderstorm was located near Dousman, or 8
miles west of Wales, moving northeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Waukesha, Brookfield, Menomonee Falls, Pewaukee, Sussex, Hartland,
Delafield, Wales, Okauchee Lake, Oconomowoc, Merton, Dousman, North
Prairie, Palmyra, Lannon, Lac La Belle, Ixonia, Rome, Ashippun and
Eagle.
LAT...LON 4284 8854 4305 8875 4322 8854 4329 8845
4330 8831 4314 8808
TIME...MOT...LOC 2035Z 222DEG 30KT 4298 8854
SPMSpecial weather statement, Jul 1, 3:44 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
344 PM CDT SUN JUL 1 2018
WIZ065-070>072-012115-
Walworth-Waukesha-Racine-Kenosha-
344 PM CDT SUN JUL 1 2018
...A STRONG THUNDERSTORM WILL AFFECT WALWORTH...SOUTHWESTERN
RACINE...SOUTH CENTRAL WAUKESHA AND SOUTHWESTERN KENOSHA COUNTIES...
At 344 PM CDT, a strong thunderstorm was located near Delavan, moving
east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Elkhorn, Delavan, Lake Geneva, Mukwonago, East Troy, Williams Bay,
Genoa City, Walworth, North Prairie, Richmond, Fontana-On-Geneva
Lake, Sharon, Powers Lake, Como, Pell Lake, Potter Lake, Bohners
Lake, Burlington, Springfield and Eagle.
LAT...LON 4283 8855 4296 8834 4290 8829 4249 8828
4249 8876
TIME...MOT...LOC 2044Z 254DEG 26KT 4269 8865
SPMSpecial weather statement, Jul 1, 3:51 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
351 PM CDT SUN JUL 1 2018
WIZ051-052-012130-
Sheboygan-Fond Du Lac-
351 PM CDT SUN JUL 1 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FOND DU LAC AND
SHEBOYGAN COUNTIES...
At 350 PM CDT, a strong thunderstorm was located over Campbellsport,
or near Kewaskum, moving northeast at 40 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Plymouth, Sheboygan Falls, Howards Grove, Campbellsport, Elkhart
Lake, Ashford, Greenbush, Mount Calvary, Cascade, Waldo, St. Cloud,
Glenbeulah, Haven, Beechwood, Johnsonville, Dundee, Waucousta,
Batavia and New Fane.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4383 8773 4354 8808 4354 8830 4360 8840
4379 8828 4389 8816 4389 8773
TIME...MOT...LOC 2050Z 220DEG 46KT 4361 8824
SPMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:22 PM CDT | Special Weather Statement | MKX | Dodge, Fond du Lac, Green Lake | 38 min |
| Jun 30, 7:38 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette | 52 min |
| Jun 30, 8:19 PM CDT | Areal Flood Advisory | MKX | Green, Lafayette | 3 hr |
| Jun 30, 8:31 PM CDT | Special Weather Statement | MKX | Jefferson, Rock | 44 min |
| Jun 30, 9:22 PM CDT | Areal Flood Advisory | MKX | Dane | 34 min |
| Jun 30, 10:09 PM CDT | Special Weather Statement | MKX | Dane, Green | 21 min |
| Jun 30, 11:19 PM CDT | Special Weather Statement | MKX | Green | 26 min |
| Jul 1, 2:14 AM CDT | Small Craft Advisory | MKX | 20 hr | |
| Jul 1, 1:10 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 35 min |
| Jul 1, 1:37 PM CDT | Special Weather Statement | MKX | Green Lake | 23 min |
| Jul 1, 1:51 PM CDT | Special Weather Statement | MKX | Walworth | 39 min |
| Jul 1, 1:55 PM CDT | Special Weather Statement | MKX | Waukesha | 35 min |
| Jul 1, 2:04 PM CDT | Special Weather Statement | MKX | Rock | 41 min |
| Jul 1, 2:17 PM CDT | Special Weather Statement | MKX | Jefferson | 28 min |
| Jul 1, 2:20 PM CDT | Special Weather Statement | MKX | Waukesha | 25 min |
| Jul 1, 2:33 PM CDT | Special Weather Statement | MKX | Waukesha | 42 min |
| Jul 1, 2:36 PM CDT | Special Weather Statement | MKX | Fond du Lac | 39 min |
| Jul 1, 2:39 PM CDT | Special Weather Statement | MKX | Jefferson | 51 min |
| Jul 1, 2:43 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Washington, Waukesha | 47 min |
| Jul 1, 2:47 PM CDT | Special Marine Warning | MKX | 58 min | |
| Jul 1, 2:51 PM CDT | Special Weather Statement | MKX | Washington | 24 min |
| Jul 1, 2:56 PM CDT | Special Weather Statement | MKX | Jefferson | 49 min |
| Jul 1, 3:11 PM CDT | Special Weather Statement | MKX | Sheboygan | 34 min |
| Jul 1, 3:18 PM CDT | Special Weather Statement | MKX | Dodge | 27 min |
| Jul 1, 3:23 PM CDT | Special Marine Warning | MKX | 37 min | |
| Jul 1, 3:23 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 19 min |
| Jul 1, 3:26 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 36 min |
| Jul 1, 3:30 PM CDT | Special Weather Statement | MKX | Milwaukee | 30 min |
| Jul 1, 3:32 PM CDT | Special Weather Statement | MKX | Milwaukee | 28 min |
| Jul 1, 3:36 PM CDT | Special Weather Statement | MKX | Waukesha | 39 min |
| Jul 1, 3:41 PM CDT | Special Marine Warning | MKX | 64 min | |
| Jul 1, 3:41 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 19 min |
| Jul 1, 3:44 PM CDT | Special Weather Statement | MKX | Walworth | 31 min |
| Jul 1, 3:51 PM CDT | Special Weather Statement | MKX | Sheboygan | 39 min |
| Jul 1, 4:12 PM CDT | Special Marine Warning | MKX | 33 min | |
| Jul 1, 4:22 PM CDT | Special Weather Statement | MKX | Sheboygan | 23 min |
| Jul 1, 4:41 PM CDT | Special Weather Statement | MKX | Milwaukee | 34 min |
| Jul 1, 4:47 PM CDT | Special Marine Warning | MKX | 58 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.